Donate to cerebralpalsyforum.net today by clicking the button above

BACLOFEN PUMP NIGHTMARE, PLEASE HELP

Baclofen is a medicine currently being used for Cerebral Palsy. If you use Baclofen or have a Intrathecal Baclofen pump, post your experiences or questions here.

Moderators: Tmagic650, Lori-ann

BACLOFEN PUMP NIGHTMARE, PLEASE HELP

Postby PEACHIE » Sun Nov 29, 2009 10:04 pm

My daughter is 9ys old and only weighs 47lbs. She got her first pump placed on Sept. 16, went into withdraw three weeks later, the pump was immediately placed again and low and behold it came out again and she went into withdraw again on Oct. 30. she is scheduled to have the pump removed in Dec. She is now taking liquid baclofen ( which she took prior to surgery).She was doing great for three weeks and last week she would not sleep and has been screaming in pain sometimes 10-12 times daily, at first she was rocking a lot and stopped that behavior after a week .I started giving her clonipine at night and that helped her for three days she was getting sleep it is not helping now. She is now back to not sleeping at all, she is also itching her back al ot. I have seen the neurosurgeons and have been to the local er three times in the last two weeks, It seems everything I can give her nothing helps. She is non-verbal. I have no idea what is wrong and she needs help, the sad situation is I live in a area where people come from all over the world to see the neurosurgeons at this hospital.Thank You for any suggestions.
PEACHIE
 
Posts: 1
Joined: Sun Nov 29, 2009 9:48 pm

Postby admin » Mon Nov 30, 2009 1:17 pm

Hi Peachie,
If she is itching all over, it is another withdraw. I had the same problem when I let my pump get low. No problems since the new pump was installed. When I was going through the withdraw, I had no idea what it was at first. Once I figured it out via some research on the net, I went to the emergency room and they gave me Ativan to releave the withdrawl symptoms. It helped out quite a bit with the sleeping and itching problems. Might want to give that a try. Keep in mind that a withdrawl from Baclofen can be fatal. I had no luck easing the symptoms via oral baclofen.
User avatar
admin
Site Admin
 
Posts: 109
Joined: Wed May 10, 2006 2:18 pm


Return to Baclofen and Intrathecal Baclofen Treatments

Who is online

Users browsing this forum: No registered users and 0 guests